Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 17, 2000, 1:09 AM CST for Nacogdoches County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2000, 1:09 AM CST (07:09 UTC)
- Expired
- Mar 17, 2000, 1:45 AM CST
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nacogdoches County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 170710 SVRSHV TXC347-170745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 109 AM CST FRI MAR 17 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN TEXAS * UNTIL 145 AM CST * AT 109 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF NACOGDOCHES...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN TEXAS UNTIL 145 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 9:10 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 16, 9:10 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 910 PM CST THU MAR 16 2000 FRONT NEARING THE WESTERN EDGE OF THE CWA THIS EVENING. LARGE AREA OF RAIN AND THUNDERSTORMS FOLLOWING FRONT WILL MOVE INTO TYLER...LUFKIN AREAS WITHIN NEXT HOUR. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR SEVERAL NORTHEAST TEXAS COUNTIES...WITH LARGE HAIL THE MAIN THREAT WITH THE STORMS DEVELOPING IN THE COLDER AIRMASS. AT THE PRESENT > TIME...UPPER LEVEL DIVERGENCE SEEMS TO BE BETTER WEST OF AREA BUT THIS COULD SHIFT EAST AS UPPER LEVEL SYSTEM MOVES CLOSER. NO CHANGES TO ZONES AT THIS TIME. .SHV...NONE. 14
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.